MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. HUMERAL REAMER GUIDE BODY DEF. STD MOD; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ASCENSION ORTHOPEDICS, INC. HUMERAL REAMER GUIDE BODY DEF. STD MOD; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number DGB096008STD
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during a reverse shoulder system-s procedure, the plastic insert of a humeral reamer guide body def.Std mod broke off in bone.Surgery was resumed after a non-significant delay.It is unknown how the procedure was completed.The patient outcome is unknown.
 
Additional Manufacturer Narrative
G3: this event occured on the 8-aug-2022.
 
Additional Manufacturer Narrative
Results of investigation: the product has not been received at the aus site for evaluation and photographs were not provided, so the reported event could not be confirmed.The following investigative actions were performed: complaint history review: the complaint history review identified no similar reported events for this device.No adverse trend was identified.Future complaints for this failure mode will continue to be monitored and investigated as required.Risk management review (device): identified no issues which could have caused or contributed to the reported event.The failure mode was previously identified by the risk management file and the anticipated risk level is acceptable.Capa/nc/pra/hhe/field action review: identified no previous events or issues which could have caused or contributed to the reported event.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.Device labeling/ifu review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met labeling requirements upon release for distribution.Product prints/specifications/procedure review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met product specifications upon release for distribution.The complaint alleges no injury to the patient nor a delay during surgery.It was determined that the device likely contributed to the reported event as the most probable cause of the failure was wear and damage due to normal use.The rss humeral reamer guide body is a reusable instrument expected to be used across multiple surgeries.Its intended use is to guide the reaming of the proximal humerus during bone preparation.The definitive stem reamer guide body is specifically used when converting a patient from an anatomic shoulder to a reverse shoulder.The guide body features a plastic collar which fits over and protects the existing stem taper during the reaming.The guide body is impacted in place to secure the plastic collar over the existing stem taper.Therefore, the plastic collar of the device may fail after prolonged use or if subjected to excessive force, such as during impaction or reaming.Based on this investigation, the need for corrective action is not indicated as no non-conformances nor manufacturing deficiencies were identified and the risk level is acceptable.If additional information is later received, the complaint may be reopened.No further investigation is warranted for this complaint, though future complaints will be monitored and investigated as required.This investigation can be closed.

Brand Name
HUMERAL REAMER GUIDE BODY DEF. STD MOD
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15349604
Report Number3002788818-2022-00062
Device Sequence Number12085483
Product Code LXH
UDI-Device Identifier10381780244493
UDI-Public10381780244493
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDGB096008STD
Device Catalogue NumberDGB-0960-08STD
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2022
Supplement Date Received by Manufacturer08/08/2022
10/10/2022
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date09/13/2022
10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown